zbMATH — the first resource for mathematics

Kolmogorov’s type criteria for spaces of compact operators. (English) Zbl 0741.41032
The author gives various theorems on Kolmogorov’s type criteria for spaces of compact operators and proves several results concerning strongly unique best approximation. The characterisations are expressed in a form which is more convenient for applications. Indeed some classical results from the theory of minimal projections due to Cheney and others: (i) E. W. Cheney and K. Price [ Iterationsverf., Numer. Math., Approximationstheorie, Oberwolfach 1968 u. 1969, 115–121 (1970; Zbl 0217.16201)], (ii) E. W. Cheney, P. D. Moris and K. H. Price [J. Approximation Theory 13, 375–391 (1975; Zbl 0312.41010)], (iii) E. W. Cheney and C. Franchetti [Colloq. Math. Soc. János Bolyai 19, 241–253 (1978; Zbl 0421.46004)], are generalised and improved upon.

41A65 Abstract approximation theory (approximation in normed linear spaces and other abstract spaces)
46E15 Banach spaces of continuous, differentiable or analytic functions
41A50 Best approximation, Chebyshev systems
41A44 Best constants in approximation theory
Full Text: DOI
[1] Blatter, J; Cheney, E.W, Minimal projections on hyperplanes in sequence spaces, Ann. mat. pura appl., 101, 215-227, (1974) · Zbl 0303.46017
[2] Brosowski, B; Wegmann, R, Charakterisierung bester approximationen in normierten vektorraumen, J. approx. theory, 3, 369-397, (1970) · Zbl 0203.12103
[3] Cheney, E.W, Introduction to approximation theory, (1966), Mc Graw-Hill New York · Zbl 0161.25202
[4] Cheney, E.W, Minimal interpolating projections, (), 115-121 · Zbl 0217.16201
[5] Cheney, E.W; Price, K.H, Minimal projections, (), 261-289, London · Zbl 0217.16202
[6] Cheney, E.W, Projections with finite carriers, (), 19-32
[7] Cheney, E.W; Morris, P.D, On the existence and characterization of minimal projections, J. reine angew. math., 270, 61-76, (1974) · Zbl 0303.41037
[8] Cheney, E.W; Morris, P.D; Price, K.H, On approximation operator of de la vallé-poussin, J. approx. theory, 13, 375-391, (1975) · Zbl 0312.41010
[9] Cheney, E.W; Franchetti, C, Minimal projections of finite rank in sequence spaces, (), 241-253 · Zbl 0394.41013
[10] Cheney, E.W; Light, W.A, Approximation theory in tensor product spaces, () · Zbl 0575.41001
[11] Collins, H.S; Ruess, W, Weak compactness in spaces of compact operators and vector valued functions, Pacific J. math., 106, 45-71, (1983) · Zbl 0488.46057
[12] Dunford, N; Schwartz, J.T, Linear operators. part I. general theory, (1958), Interscience New York/London
[13] Franchetti, C, Projections onto hyperplanes in Banach spaces, J. approx. theory, 38, 319-333, (1983) · Zbl 0516.41028
[14] Kilgore, T.A, A characterization of Lagrange interpolating projection with minimal Tchebycheff norm, J. approx. theory, 24, 273-288, (1978) · Zbl 0428.41023
[15] Koz.xl;ldobski, A.L; Odyniec, V.P, On minimal projections generated by isometries of Banach spaces, Comment. math., 27, 265-274, (1989)
[16] \scA. Lima and G. Olsen, Extreme points in duals of complex operator space, Proc. Amer. Math. Soc.\bf94, No. 3, 437-440. · Zbl 0581.47029
[17] Odyniec, V.P, Remarks on the uniqueness of minimal projection with nonunit norm, Bull. acad. polon. sci. ser., math., 29, Nos. 3-4, 145-151, (1981) · Zbl 0472.46011
[18] Odyniec, V.P, Codimension one minimal projections in Banach spaces and mathematical programming problem, Dissertationes math., 1-33, (1985)
[19] Wójcik, A, Characterization of strong unicity by tangent cones, (), 854-866, North-Holland, Amsterdam · Zbl 0487.41041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.